Loading ...
Sorry, an error occurred while loading the content.
 

RE: [FH] New kitty, Spirit - question about aspirin

Expand Messages
  • Mary Sue Rubin
    My cat’s cardiologist prescribed ¼ of an 81mg aspirin twice a week. Mary Sue From: feline-heart@yahoogroups.com [mailto:feline-heart@yahoogroups.com] On
    Message 1 of 6 , May 17, 2013
      My cat’s cardiologist prescribed ¼ of an 81mg aspirin twice a week.

      Mary Sue



      From: feline-heart@yahoogroups.com [mailto:feline-heart@yahoogroups.com] On
      Behalf Of bingley50
      Sent: Friday, May 17, 2013 9:11 PM
      To: feline-heart@yahoogroups.com
      Subject: [FH] New kitty, Spirit - question about aspirin

      My cat, Spirit, was dx'd with HCM approximately 2 years and four months ago
      and he has been doing very well, knock on wood.

      He's been on Enalapril, Atenolol, and a baby aspirin (81 mg) every three
      days since his dx. My question regarding the aspirin is, is this a standard
      dosage? Or should I not be giving him a whole pill with each dose? This is
      what the cardiologist recommended.

      Heather, Spirit & the gang



      [Non-text portions of this message have been removed]
    • elfinmyst
      Hi Heather The only risk for Spirit being outside is if he doesn t come home and misses his dose of atenolol which can t be stopped. Otherwise I would allow
      Message 2 of 6 , May 18, 2013
        Hi Heather

        The only risk for Spirit being outside is if he doesn't come home and
        misses his dose of atenolol which can't be stopped. Otherwise I would allow him
        outside if he is used to it and stays in the garden, he doesn't know he is
        ill and quality of life is important too especially if he were miserable.
        But if strays away, I`d be cautious, there is always the risk of a clot too
        since the cardiologist put him on aspirin. We enclosed the garden for our
        HCM cats. The other risk is if chased, he won't be able to run as fast.

        Aspirin dose I thought was a 1/4 of a baby aspirin every three days.

        Watch his breathing and note any changes to the rate or type. Last week
        Maxi's breathing rate increased by 5 beats per minute and his chest was
        pulling in. He'd had a heart attack. It's vital to keep an eye on that.

        Lyn

        _www.myfurkids.co.uk_ (http://www.myfurkids.co.uk/)

        [Non-text portions of this message have been removed]
      • bingley50
        Thank you, Lyn and Mary Sue. I found in the feline-heart files that the maximum dosage for aspirin therapy is 81 mg every three days. Spirit has been doing
        Message 3 of 6 , May 19, 2013
          Thank you, Lyn and Mary Sue.

          I found in the feline-heart files that the maximum dosage for aspirin therapy is 81 mg every three days. Spirit has been doing well on this dosage, but I am aware of the risks to his liver. I am going to cut his dosage and see how he does.

          Well, I am making plans to move soon, and most likely he and my other cats will have to be indoor-only. I do have a harness and leash which Spirit has used before, so maybe he can still get some fresh air and sunshine after we move.

          Lyn, I'm sorry that Maxi had a heart attack. I will learn how to check Spirit's heart rate and to monitor him. Thank you for that information.

          Heather & Spirit

          --- In feline-heart@yahoogroups.com, elfinmyst@... wrote:
          >
          > Aspirin dose I thought was a 1/4 of a baby aspirin every three days.
          >
          > Watch his breathing and note any changes to the rate or type. Last week
          > Maxi's breathing rate increased by 5 beats per minute and his chest was
          > pulling in. He'd had a heart attack. It's vital to keep an eye on that.
          >
          > Lyn
        • elfinmyst
          Hi Heather I wouldn t cut the dosage without asking the cardiologist. Spirit may be at high clot risk so may need that dose. There is a safer alternative
          Message 4 of 6 , May 20, 2013
            Hi Heather

            I wouldn't cut the dosage without asking the cardiologist. Spirit may be at
            high clot risk so may need that dose. There is a safer alternative called
            plavix but it is a bitter pill and unless they gulp it down, can be nasty
            taste.

            Maxi's breathing rate was what we monitor. I don't tend to check heart
            rates, just breathing. I know exactly what is normal (in rate per minute and
            type of breaths) for each cat. A quick check once a day tells me if anything
            is worsening.

            Lyn:)

            _www.myfurkids.co.uk_ (http://www.myfurkids.co.uk/)

            [Non-text portions of this message have been removed]
          • bingley50
            Lyn, Yes, I will check with my cat s cardiologist first. I am so afraid of him getting a blood clot. Sorry about my mistake with Maxi s breathing rate. Thank
            Message 5 of 6 , May 20, 2013
              Lyn,

              Yes, I will check with my cat's cardiologist first. I am so afraid of him getting a blood clot.

              Sorry about my mistake with Maxi's breathing rate. Thank you for the clarification. I just had two other cats dx'd with hyperthyroidism recently and have been feeling overwhelmed.

              Heather

              --- In feline-heart@yahoogroups.com, elfinmyst@... wrote:
              >
              > Hi Heather
              >
              > I wouldn't cut the dosage without asking the cardiologist. Spirit may be at
              > high clot risk so may need that dose. There is a safer alternative called
              > plavix but it is a bitter pill and unless they gulp it down, can be nasty
              > taste.
              >
              > Maxi's breathing rate was what we monitor. I don't tend to check heart
              > rates, just breathing. I know exactly what is normal (in rate per minute and
              > type of breaths) for each cat. A quick check once a day tells me if anything
              > is worsening.
              >
              > Lyn:)
              >
            Your message has been successfully submitted and would be delivered to recipients shortly.